I am experiencing more intense withdrawal symptoms than I thought I would. How long will these last. Anxiety, heart racing, Weakness and terrible stomach pain making it hard to eat are not all but the worst.
I am currently tapering off Xanax. I only took 0.25mg once a day for 4weeks. How long will I suffer?
Question posted by Tate4 on 6 Nov 2019
Last updated on 8 November 2019
I have been taking 1/2 of a .25 for four days. My doctor told me to take that dose for a week and then I should be able to quit taking it. Does this sound right?
I too, have come off low dose Xanax (I was .50 mgs, tapered to .25 for 3 weeks.. then stopped). I was on longer than you though, 7 months.
What I can tell you though is that coming off even a low dose can be very rough. The slower you taper down your dose, the easier it will be. You just cut yours down by 50% in one dose (as I did), which is a big jump. Your brain needs to adapt to the lower quantities of medicine...
Now that you've done 50%... you have 2 options. 1) Hang tight until you stabalize, then do the rest of your wean with smaller cuts. (You can use a razor blade to shave off bits and maybe hold a dose for 5-14 days to see how you feel. Once you feel okay, you can cut again... or 2) Updose a little bit until you feel better, then try the wean.
I would recommend #1 if you can.. it should get better in the next few weeks. Everyone is different.
Good luck!! I am on month 4 of stopping and it's been pretty crazy... but keep in mind I was on Xanax much longer than you.
Melatonin. It's natural you can take 20 mgs. And it works.
Sorry you are experiencing withdrawal symptoms. Your doctors advice concerning taking 0.125 mg for a week sounds right.
All the best and take care for now.
- Xanax uses and safety info
- Xanax information for Healthcare Professionals (includes dosage details)
- Side effects of Xanax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.